MAUDE Adverse Event Report: COOK INC COOK MULTI-USE HOLMIUM LASER FIBER; GEX LASER INSTRUMENT, SURGICAL

COOK INC COOK MULTI-USE HOLMIUM LASER FIBER; GEX LASER INSTRUMENT, SURGICAL
Model Number G25298
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during a urological procedure using a cook multi-use holmium laser fiber, the device was removed from the reprocessed package, and the laser fiber was broken.The fiber had been reprocessed twice prior to breaking.The breakage occurred along with fiber, and the fiber broke in half.The procedure was completed using another new fiber.The patient did not require any additional procedures.No adverse effects have been reported due to the alleged malfunction.
 
Additional Manufacturer Narrative
Event summary: it was reported, during a urological procedure using a cook multi-use holmium laser fiber, the device was removed from the reprocessed package, and the laser fiber was broken.The fiber had been reprocessed twice prior to breaking.The breakage occurred along with fiber, and the fiber broke in half.The procedure was completed using another new fiber.The patient did not require any additional procedures.No adverse effects have been reported due to the alleged malfunction.Investigation - evaluation.Reviews of the complaint history, device history record, instructions for use, manufacturing instructions, specifications, and quality control procedures and a visual inspection of the device were conducted during the investigation.One cook® multi-use holmium laser fiber was returned for investigation in a prior to use condition.The package, protective coil and packaging tray were not returned with the fiber.The fiber was returned in two segments.The distal segment measured 184.7cm; 3mm of clear fiber protruded from the distal end of the blue jacket.The fiber appeared broken with the blue jacket appeared torn and pulled to separation.The proximal segment measured 114.2cm.The fiber appeared broken with the blue jacket appears torn and pulled to separation.The plug appeared secure and clean with no discoloration or damage.The device did not display any black charring that indicated separation was caused by laser energy.The fiber had been broken and pulled to separation.A document-based investigation evaluation was also performed.No related non-conformances were recorded, and there have been no other reported complaints for this lot number.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.There were no identified gaps in the device manufacturing instructions, specifications, or quality control procedures.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The device is packaged with the following instructions for sterilization and reprocessing: 1.Sterilization should be performed in accordance with industry standards and with a validated sterilization cycle.2.Store and handle reprocessed fiber assemblies with the same care as similar new devices, following all previously mentioned warnings, notes, and precautions.3.Place the appropriately packaged device (see packaging section above) into an iso/aami (b)(6) compliant moist heat sterilization system (steam sterilizer) or a validated sterrad system.4.Select any one of the sterilization cycles indicated and explain for stream sterilization and sterrad sterilization.Based on the information available, cook has concluded that the most probable cause of laser fiber separation was the improper handling and reprocessing of the laser fiber.Cook will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
COOK MULTI-USE HOLMIUM LASER FIBER
Common Device Name
GEX LASER INSTRUMENT, SURGICAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10573956
Report Number1820334-2020-01736
Device Sequence Number11546803
Product Code GEX
UDI-Device Identifier10827002252988
UDI-Public(01)10827002252988(17)210730(10)9054087
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K133788
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/30/2021
Device Model NumberG25298
Device Catalogue NumberHLF-M273-HSMA
Device Lot Number9054087
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2020
Initial Date Received by Manufacturer 09/11/2020
Supplement Date Received by Manufacturer11/18/2020
Initial Report FDA Received Date09/23/2020
Supplement Report FDA Received Date12/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1